I have had problems with anxiety. Heart racing, jittery, weight loss, constant nervousness. I have tried a few anti depressants which only leave me feeling just as jittery. I was prescribed Ativan and Xanax for the shakes and jitters. Recently I have had my thyroid re-tested and my level is 0.6 which has dropped in the last 5 months from 1.8. I am still told by one of my doctors that it is still in the normal range and not to worry about it, and to go see a psychiatrist about more meds. I am wondering that even still in the wide spectrum range of 0.2 -4.0 if this could be hyperthyroid and the 0.6 is not a normal level for me. What other tests would show thyroid activity?
If you go to a thyroid specialist, that doctor can order some more sophisticated tests and may be able to tell you if you are an over reactor to that level of thyroid. It is worth a try. And many antidepressants do make you more jittery because they are stimulants, so ask your doctor about trying another antidepressant.
Don't you just love it when doctors do that? Mine has done it.
I'm not sure about the numbers but I guess as for anything they could represent different things for different people.
A lot of doctors seem inflexible regarding clinical and sub-clinical. For the most part they seem only interested in extremes. 0.6 and 1.8 seems neither here nor there.
You may find some of the old posts in 'Related discussions' of interest.
I'm not sure of other tests but some people have mentioned referral to an endocrinologist (and/ or psychiatrist/ psychotherapist).
I'm sorry you feel invalidated by your doctor's response.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.